Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 25, 2014, 5:58 PM CDT for Bee County, Live Oak County, Texas. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2014, 5:58 PM CDT (22:58 UTC)
- Expired
- Jun 25, 2014, 7:30 PM CDT
- In force
- 92 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bee County, TX, Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 113 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2541 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
275
WGUS54 KCRP 252258
FFWCRP
TXC025-297-260030-
/O.NEW.KCRP.FF.W.0009.140625T2258Z-140626T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
558 PM CDT WED JUN 25 2014
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BEE COUNTY IN SOUTH CENTRAL TEXAS...
NORTHERN LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 730 PM CDT
* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED RAINFALL TOTALS IN EXCESS OF THREE INCHES HAVE
BEEN OBSERVED...WITH ONE TO TWO ADDITIONAL INCHES POSSIBLE
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...CHOKE
CANYON...ESSEVILLE...MINERAL...NELL...PAWNEE AND RAY POINT. SOME
CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...WEEDY CREEK AND SALT
BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.
&&
LAT...LON 2870 9801 2872 9793 2872 9791 2852 9786
2850 9832 2863 9832 2875 9816 2879 9809
$$
BLAYLOCK1 follow-up statement
781
WGUS74 KCRP 260026
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
726 PM CDT WED JUN 25 2014
TXC025-297-260037-
/O.EXP.KCRP.FF.W.0009.000000T0000Z-140626T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEE-LIVE OAK-
INCLUDING THE CITY OF CHOKE CANYON
726 PM CDT WED JUN 25 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM CDT FOR NORTHERN
LIVE OAK AND NORTHWESTERN BEE COUNTIES...
LAT...LON 2870 9801 2872 9793 2872 9791 2852 9786
2850 9832 2863 9832 2875 9816 2879 9809
$$
BLAYLOCKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:59 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 25, 2:59 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 259 PM CDT WED JUN 25 2014 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...EXPECT SCATTERED SHOWERS/STORMS TO CONTINUE INTO THE EVENING HOURS MAINLY ACROSS THE WESTERN HALF OF THE CWA...WHERE INSTABILITY IS STILL HIGH...AND THE SUBSIDENT INFLUENCE FROM THE EXITING MCS OVER THE NW GULF HAS LESS INFLUENCE. A FEW STRONG STORMS WILL BE POSSIBLE WITH WIND GUSTS 40-50 MPH. STORM MOTIONS HAVE INCREASED AND TRAINING CELLS HAVE NOT BEEN A PROBLEM TODAY. THUS NOT ANTICPATING A FLASH FLOOD THREAT ALTHOUGH SOME LOCALLY HEAVY RAINFALL IS CERTAINLY POSSIBLE. CONVECTION SHOULD REDEVELOP ALONG THE COAST LATE TONIGHT BECOMING SCT-WIDESPREAD ACROSS THE COASTAL BEND ON THURSDAY AS THE WEAK UPPER TROUGH REMAINS OVHD WITH PWATS AOA 2 INCHES. EXPECT SOME DRYING FROM THE NW THURSDAY NIGHT BUT STILL SHOULD SEE NOCTURNAL SHOWERS ALONG THE COAST WHERE MOISTURE IS HIGHER. THE LOW LVL JET WILL STRENGTHEN OVERNIGHT AND WINDS OFFSHORE COULD FLIRT WITH SCA. HOWEVER CONFIDENCE IS RATHER LOW THUS WILL ONLY INDICATE SCEC FOR NOW. && .LONG TERM (FRIDAY THROUGH WEDNESDAY)...EXTENDED PERIOD BEGINS WITH THE COASTAL BEND STILL IN AN UNSETTLED WEATHER PATTERN. NUMEROUS FAST MOVING UPPER IMPULSES WILL ACT ON A VERY MOIST AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SUNDAY...WITH HIGHER POPS OVER THE EAST WHERE GULF INFLOW IS MAXIMIZED. MODELS BECOMING MORE CONSISTENT IN INCREASING MARINE FLOW OVER THE WEEKEND...AND AS A RESULT SMALL CRAFT ADVISORIES MAY BE NEEDED SATURDAY AND SUNDAY. MODELS DRY THINGS OUT SLIGHTLY FOR THE FIRST PART OF NEXT WEEK...SO WILL MAINTAIN JUST LOW END POPS FOR NOCTURNAL AND SEABREEZE SHOWERS. LATEST TRENDS ARE FOR MOISTURE TO AGAIN INCREASE TOWARD THE MIDDLE TO END OF NEXT WEEK...SO WILL SHADE IN SLIGHT CHANCE POPS FOR NOW. THERMAL PROFILES REMAIN SLIGHTLY ELEVATED THROUGH THE PERIOD...SO WILL KEEP TEMPERATURE FORECASTS SLIGHTLY ABOVE NORMAL DESPITE ABOVE NORMAL CLOUD COVER. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 78 89 77 90 80 / 40 50 40 40 20 VICTORIA 76 89 76 90 78 / 40 60 30 40 20 LAREDO 78 95 78 97 79 / 30 30 20 20 10 ALICE 76 92 76 92 77 / 40 60 40 40 20 ROCKPORT 80 89 79 89 81 / 40 60 40 40 20 COTULLA 75 94 75 96 77 / 30 30 20 20 10 KINGSVILLE 78 91 77 91 79 / 40 60 40 40 20 NAVY CORPUS 80 89 80 89 81 / 40 50 40 40 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JM/75...SHORT TERM
Hazardous weather outlook, Jun 25, 5:47 AM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 547 AM CDT WED JUN 25 2014 TXZ229>234-239>247-261100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 547 AM CDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH TEXAS TODAY INTO EARLY THIS EVENING. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS...HOWEVER A FEW STORMS MAY BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS OF 30-40 MPH. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME...LOCALLY HEAVY RAIN MAY OCCUR AT TIMES. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY MAINLY OVER THE COASTAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-261100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 547 AM CDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE COASTAL WATERS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME...LOCALLY HEAVY RAIN MAY OCCUR AT TIMES. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MAINLY OVER THE GULF WATERS FRIDAY NIGHT THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CB/TMT
In the hours before
Special weather statement, Jun 25, 1:26 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 126 PM CDT WED JUN 25 2014 TXZ241>243-251930- JIM WELLS-KLEBERG-NUECES- 126 PM CDT WED JUN 25 2014 ...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS...KLEBERG AND NUECES COUNTIES... AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF SARITA...MOVING NORTH AT 25 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. JM
Special weather statement, Jun 25, 4:15 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 415 PM CDT WED JUN 25 2014 TXZ232>234-246-252215- BEE-GOLIAD-REFUGIO-VICTORIA- 415 PM CDT WED JUN 25 2014 ...A STRONG THUNDERSTORM WAS AFFECTING BEE...GOLIAD...REFUGIO AND VICTORIA COUNTIES... AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLANCONIA...OR 7 MILES WEST OF REFUGIO... MOVING NORTHEAST AT 30 MPH. WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN LK
Local storm report, Jun 25, 5:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
558 PM CDT WED JUN 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG REFUGIO 28.31N 97.28W
06/25/2014 REFUGIO TX COUNTY OFFICIAL
POWER POLE DOWN ON MOBILE HOME AND PLAY GROUND EQUIPMENT
DISPLACED NEAR INTERSECTION OF N ALAMO AND W HEARD.
POSSIBLE FUNNEL CLOUD.
&&
PZABELThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:28 PM CDT | Special Marine Warning | CRP | 32 min | |
| Jun 25, 2:54 PM CDT | Special Marine Warning | CRP | 51 min | |
| Jun 25, 4:31 PM CDT | Flash Flood Warning | CRP | Refugio | 89 min |
| Jun 25, 4:51 PM CDT | Tornado Warning | CRP | Goliad, Victoria | 24 min |
| Jun 25, 5:51 PM CDT | Flash Flood Warning | CRP | Refugio | 84 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.